MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J486H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number ramcbl, and no non-conformances related to the reported complaint condition were identified.(b)(4).Device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: could you please confirm how many pieces had the suture breakage issue? 6ea.Could you please provide how many minutes was the surgery delayed? about 15 minutes.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? what is the patients current status? procedure date? note: events reported in 2210968-2021-05726, 2210968-2021-05727, 2210968-2021-05728, 2210968-2021-05729, and 2210968-2021-05731.
 
Event or Problem Description
It was reported that a patient an orthopedic procedure on an unknown date and suture was used.During the procedure, the surgeon tied the suture and the suture broke.A different suture was used to complete the procedure.The surgery was delayed 15 minutes.There were no adverse patient consequences.The procedure was successfully completed.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 07/19/2021.Additional h-3 summary: visual analysis of the returned sample determined that three opened samples and fifteen sealed samples of product code j486 (single-armed strand) were received for evaluation.As per visual inspection of all samples, no breakage suture was observed and the sutures could not be dispensed since the suture was observed with excessive pressure into the winding former.A functional test was not performed due to the sutures could not be dispensed from the winding former.Additional information was requested, and the following was obtained: please clarify if the date should be (b)(6) 2021, instead of (b)(6) 2021 - the procedure date should be (b)(6) 2021, the original reply was mistaken.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected b5 narrative: it was reported that a patient an orthopedic procedure on (b)(6) 2021 and suture was used.During the procedure, the surgeon tied the suture and the suture broke.A different suture was used to complete the procedure.The surgery was delayed 15 minutes.There were no adverse patient consequences.The procedure was successfully completed.Corrected h6 component code: g07002 - unable to investigate further.

Brand Name
VCL CT BRD VIO 36IN 1 S/A CP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12041953
Report Number2210968-2021-05730
Device Sequence Number4250267
Product Code GAM
UDI-Device Identifier10705031040397
UDI-Public10705031040397
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberJ486H
Device Catalogue NumberJ486H
Device Lot NumberRAMCBL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2021
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date07/19/2021
Patient Sequence Number1